|Lipitor&Lexiva,what side effects on lower extremeties?
Jan 7, 2011
I am experiencing severe spasms in one leg and I am wondering does the combination of the Lipitor with Lexiva play a role in this? I've already been to emergency room and talked to my primary care(stopped with the Lipitor)> Need advise!
| Response from Dr. Henry
Statins can cause muscle irritation and damage. The risk may be increased with certain statins and protease inhibitors since the latter can result in higher blood levels of some statins. Often there would be an increase in blood levels of muscle enzymes if the statin was causing a muscle problem. it would be somewhat unusual but still possible for the muscle problem due to a statin to be localized to one area of the body (ie one leg). I would recommend a clinical evaluation for nerve/blood supply status for the involved leg. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.